Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 48, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Oct 22, 2015, 4:58 PM CDT for Cameron County, Willacy County, Texas. It was in force for 92 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 22, 2015, 4:58 PM CDT (21:58 UTC)
- Expired
- Oct 22, 2015, 6:30 PM CDT
- In force
- 92 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cameron County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 50 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 22, 6:07 PM CDT | FLASH FLOOD | Willamar, TX | EM REPORTED LARGE SECTIONS OF FM1420 IN CENTRAL WILLACY FULLY INUNDATED AND IMPASSABLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 69 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 10.0 hours before the alert went out and 52 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1374 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 705 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
583
WGUS54 KBRO 222158
FFWBRO
TXC061-489-222330-
/O.NEW.KBRO.FF.W.0048.151022T2158Z-151022T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
458 PM CDT THU OCT 22 2015
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WILLACY COUNTY IN DEEP SOUTH TEXAS...
NORTH CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 630 PM CDT
* AT 457 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
RIO HONDO...RIO HONDO ELEMENTARY SCHOOL...SANTA MONICA...
WILLAMAR...PORFIRIO...LOS COYOTES AND MCCLOUD HOOD RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 2624 9755 2624 9767 2648 9769 2648 9750
$$
TOMASELLI1 follow-up statement
002 WGUS74 KBRO 222229 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 529 PM CDT THU OCT 22 2015 TXC061-489-222330- /O.CON.KBRO.FF.W.0048.000000T0000Z-151022T2330Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WILLACY TX-CAMERON TX- 529 PM CDT THU OCT 22 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR SOUTH CENTRAL WILLACY AND NORTH CENTRAL CAMERON COUNTIES... AT 526 PM CDT...THE CAMERON COUNTY SHERIFFS OFFICE REPORTED 5 INCHES OF RAINFALL AND MORE WITH FLOODING ON FM 1420...FM 508... AND SEARCHY RANCH ROAD IN CAMERON COUNTY IN THE VICINITY OF RIO HONDO. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... RIO HONDO...RIO HONDO ELEMENTARY SCHOOL...SANTA MONICA...WILLAMAR... PORFIRIO...LOS COYOTES AND MCCLOUD HOOD RESERVOIR. PRECAUTIONARY/PREPAREDNESS ACTIONS... TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU CAN DO SO SAFELY. && LAT...LON 2624 9755 2624 9767 2648 9769 2648 9750 $$ TOMASELLI
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 22, 3:42 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Oct 22, 3:42 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
342 PM CDT THU OCT 22 2015
...HEAVY RAINFALL EVENT DEVELOPING ACROSS NORTHERN PORTIONS OF
DEEP SOUTH TEXAS THIS WEEKEND...
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...SHOWERS AND TSTORMS
CONTINUE THROUGH THIS HOUR ACROSS THE GULF WATERS WHERE IT HAS
BEEN MORE PERSISTENT... AND THE COASTAL COUNTIES WHERE IT IS MORE
SCATTERED. ISOLATED SHOWERS ARE REACHING THE I69C CORRIDOR BUT
DIRER AIR IS LURKING TO THE WEST ACROSS THE UPPER VALLEY AND
NORTHERN RANCHLANDS. WONT BE SURPRISED TO SEE ISOLATED SHOWERS
REACH STARR AND JIM HOGG THROUGH THE REST OF THE AFTERNOON BUT
MOST ACTIVITY WILL BE FURTHER EAST.
WATER VAPOR IMAGERY SHOWS THE UPPER LOW ACROSS COLORADO MOVING TO
THE NORTHEAST WHILE A KICKER S/W TROUGH IS MOVING ACROSS CALIFORNIA.
MID LEVEL RIDGING IS LOCATED IN THE CENTRAL GULF EXTENDING NORTHWEST
THROUGH THE MISSISSIPPI VALLEY. SFC HIGH PRESSURE RIDGING REMAINS
ACROSS THE GULF KEEPING LONG EAST TO SOUTHEAST FETCH IN TACT.
THE THINKING TOWARDS THE SHORT TERM SIDE OF THE FORECAST HAS NOT
CHANGED. DEEP TROPICAL MOISTURE ACROSS DEEP SOUTH TEXAS FEATURING
PWATS OF 2.3 INCHES ON THE BRO SOUNDING WILL BE ADVECTED NORTHWARD
LEAVING BEHIND SLIGHTLY DRIER AIR AND TIME HEIGHTS SHOW A POCKET OF
DRIER AIR IN THE 825-500MB LAYER WHICH WILL LEAD TO MORE ISOLATED
COVERAGE OF SHOWERS WITH SCATTERED COVERAGE ACROSS THE GULF WATERS.
TONIGHT DOES NOT APPEAR TO BE A WASH OUT BUT TAKE THE UMBRELLA IF
VENTURING OUTSIDE.
THAT DRY AIR POCKET WILL EXTEND INTO FRIDAY AS WELL AND WILL LIMIT
MORE WIDESPREAD COVERAGE OF SHOWERS AND STORMS. SURFACE AND LOW
LEVEL WINDS WILL INCREASE FRIDAY WHICH WILL HELP DRAW IN ANOTHER
SLUG OF DEEPER MOISTURE HEADING INTO LATE IN THE DAY FRIDAY AND
FRIDAY NIGHT. THE COMBINATION OF THE APPROACH OF THE MID LEVEL
TROUGH AND THE ADDED LOW AND HIGH LEVEL MOISTURE FROM HURRICANE
PATRICIA AND ITS REMNANTS WILL LEAD TO SCATTERED TO NUMEROUS SHOWERS
AND ISOLATED THUNDERSTORMS. THE BETTER COVERAGE WILL BE LATER IN THE
EVENING AND OVERNIGHT AND ACROSS THE MIDDLE AND LOWER VALLEY AND
ADJACENT RANCHLANDS. HEAVY RAIN BECOMES A POSSIBILITY FRIDAY NIGHT
WITH HIGHER CONFIDENCE INTO THE LONG TERM.
.LONG TERM /SATURDAY THROUGH THURSDAY/...THE COMBINATION OF THE
500MB TROUGH ACROSS NORTHERN MEXICO AND THE LOW TO MID LEVEL
CIRCULATION ASSOCIATED WITH HURRICANE PATRICIA MOVING ACROSS
CENTRAL MEXICO THIS WEEKEND...WILL PROVIDE THE POTENTIAL FOR HEAVY
RAINFALL ACROSS THE CWA SATURDAY INTO SUNDAY AS ABUNDANT LOW TO
MID LEVEL MOISTURE CONTINUES TO INCREASE ACROSS SOUTH TEXAS
SATURDAY. SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
SOUTHERN HALF OF THE STATE AS A COLD FRONT MOVES INTO CENTRAL
TEXAS AND LOW PRESSURE DEVELOPS ON THE LEE SIDE OF THE SIERRA
MADRES. THE COMBINATION OF BOTH OF THESE FEATURES WILL PROVIDE A
FOCUS FOR ADDITIONAL SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS
PORTIONS OF SOUTH TX SAT NIGHT INTO SUNDAY BEFORE THE LOW ACROSS
THE AREA MOVES TOWARDS THE COASTAL BEND SUNDAY. WITH COORDINATION
WITH OTHER WFO OFFICES IN SOUTH TX...HAVE ISSUED A FLASH FLOOD
WATCH FOR THE NORTHERN COUNTIES OF THE CWA SATURDAY THROUGH SUN
AFTERNOON. THE WATCH MAY NEED TO BE EXPANDED ACROSS THE REST OF
THE CWA BUT THE HEAVIEST RAINFALL IS EXPECTED TO THE NORTH OF THE
AREA SATURDAY THROUGH SUNDAY WHERE THE BEST CONVERGENCE IS PROGGED
BY THE NAM AND GFS. THE RAIN CHANCES WILL DIMINISH ACROSS THE
WESTERN PORTIONS OF THE CWA SUNDAY INTO MONDAY AS THE LOW LIFTS
NORTHEAST BUT THE ECMWF AND THE GFS ARE NOT IN GOOD AGREEMENT ON
THE TIMING SO WILL CONTINUE TO MENTION A CHANCE OF RAIN ACROSS THE
COASTAL SECTIONS MONDAY BEFORE DRIER AIR FILTERS INTO THE AREA
TUESDAY INTO WEDNESDAY.
&&
.MARINE...
NOW THROUGH FRIDAY NIGHT...ADVERSE MARINE CONDITIONS EXIST ACROSS
THE GULF WATERS WHERE SMALL CRAFT ADVISORIES ARE ONGOING AND WILL
CONTINUE THROUGH FRIDAY MORNING AND BEYOND. EAST TO SOUTHEAST FETCH
WILL CONTINUE AROUND HIGH PRESSURE RIDGING ANCHORED TO HIGH PRESSURE
ACROSS THE EAST COAST. SCATTERED TO NUMEROUS SHOWERS AND STORMS ARE
EXPECTED THROUGHOUT THE ENTIRE SHORT TERM PERIOD WHERE YOU CAN
EXPECT GUSTY WINDS... CLOUD TO SURFACE LIGHTNING... HEAVY RAIN...AND
LOCALLY HIGHER SEAS.
SATURDAY THROUGH TUESDAY...STRONG SOUTHEAST WINDS WILL PREVAIL
ACROSS THE COASTAL WATERS SATURDAY AS LOW PRESSURE ACROSS THE
UPPER RIO GRANDE VALLEY ALLOWS THE PRESSURE GRADIENT TO INCREASE
ACROSS THE LOWER TEXAS COAST. THE PRESSURE GRADIENT WILL REMAIN
STRONG ACROSS THE LOWER TEXAS COAST SUNDAY WITH THE LOW MOVING
TOWARDS THE COASTAL BEND. STRONG TO VERY STRONG SOUTHEAST WINDS
WILL PREVAIL ACROSS THE COASTAL WATERS SUNDAY AS A RESULT. SMALL
CRAFT ADVISORIES ARE LIKELY SATURDAY AND SUNDAY WITH GALE
CONDITIONS POSSIBLE ACROSS THE COASTAL WATERS SUNDAY. AS THE LOW
MOVES UP THE UPPER TEXAS COAST MONDAY...WINDS WILL LIKELY SHIFT TO
THE NORTHWEST BUT REMAIN STRONG ACROSS THE LOWER TEXAS COAST.
SMALL CRAFT ADVISORIES WILL CONTINUE MONDAY WITH POSSIBLE GALE
FORCE WINDS ACROSS THE COASTAL WATERS. WINDS AND SEAS SHOULD
DIMINISH TUESDAY AS THE PRESSURE GRADIENT FINALLY WEAKENS ACROSS
THE WESTERN GULF OF MEXICO WITH THE LOW MOVING NORTHWARD INTO
EASTERN TEXAS AND WESTERN LOUISIANA MON NIGHT INTO TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 79 84 77 83 / 30 40 70 80
BROWNSVILLE 77 86 76 83 / 30 40 70 80
HARLINGEN 77 87 75 83 / 30 40 60 80
MCALLEN 78 88 74 83 / 30 40 50 80
RIO GRANDE CITY 77 89 73 83 / 20 30 50 90
SOUTH PADRE ISLAND 81 82 78 82 / 30 40 70 80
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH FROM SATURDAY MORNING THROUGH SUNDAY EVENING
FOR TXZ248>251.
HIGH RIP CURRENT RISK THROUGH FRIDAY AFTERNOON FOR TXZ251-256-
257.
COASTAL FLOOD ADVISORY UNTIL 1 PM CDT FRIDAY FOR TXZ251-256-257.
GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT FRIDAY FOR GMZ150-155-170-
175.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV
55/61/65/BILLINGSHazardous weather outlook, Oct 22, 3:58 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BROWNSVILLE TX 358 PM CDT THU OCT 22 2015 TXZ248>257-232100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 358 PM CDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH RISK FOR RIP CURRENTS CONTINUES THROUGH THE NIGHT. A COASTAL FLOOD ADVISORY IS IN EFFECT. TIDAL RUN UP TO THE DUNES...ESPECIALLY DURING HIGH TIDE...WILL MAKE IT HAZARDOUS TO BE ON THE BEACHES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE THROUGH MONDAY. A COASTAL FLOOD ADVISORY MAY BE NEEDED THROUGH THE WEEKEND. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE FROM FRIDAY NIGHT THROUGH SUNDAY. ANY OF THE SLOWER MOVING OR MORE PERSISTENT SHOWERS AND THUNDERSTORMS COULD PRODUCE HAZARDOUS PONDING OF WATER ON ROADS AND HIGHWAYS...AND NUISANCE FLOODING IN POORLY DRAINING AND LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-232100- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 358 PM CDT THU OCT 22 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF WATERS THROUGH AT LEAST TOMORROW MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SMALL CRAFT ADVISORIES MAY BE NEEDED THROUGH THE WEEKEND INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Oct 22, 3:58 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
358 PM CDT THU OCT 22 2015
TXZ254>256-222200-
INLAND WILLACY TX-COASTAL WILLACY TX-INLAND CAMERON TX-
358 PM CDT THU OCT 22 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL WILLACY AND
NORTHWESTERN CAMERON COUNTIES UNTIL 500 PM CDT...
AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
LOZANO...OR OVER RIO HONDO...MOVING NORTH AT 15 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HARLINGEN...SAN BENITO...RAYMONDVILLE...LYFORD...RIO HONDO...
COMBES...HARLIGEN MUNICIPAL GOLF COURSE...VALLEY INTERNATIONAL
AIRPORT...TEXAS STATE TECHNICAL COLLEGE HARLINGEN AND HARLINGEN
SOCCER COMPLEX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 2613 9742 2614 9772 2649 9782 2648 9743
2647 9742 2645 9746 2645 9742 2644 9742
2644 9744 2642 9742 2641 9745 2638 9742
2637 9744 2637 9742 2632 9745 2624 9742
TIME...MOT...LOC 2057Z 173DEG 11KT 2619 9756
TOMASELLIThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 21, 9:35 PM CDT | Small Craft Advisory for Winds | BRO | 6 hr | |
| Oct 22, 4:03 AM CDT | Small Craft Advisory | BRO | 3 days | |
| Oct 22, 11:29 AM CDT | Special Marine Warning | BRO | 31 min | |
| Oct 22, 2:43 PM CDT | Special Marine Warning | BRO | 47 min | |
| Oct 22, 2:57 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 53 hr |
| Oct 22, 3:58 PM CDT | Special Weather Statement | BRO | Willacy | 62 min |
| Oct 22, 4:28 PM CDT | Areal Flood Advisory | BRO | Cameron, Willacy | 92 min |
| Oct 22, 5:06 PM CDT | Special Weather Statement | BRO | Willacy | 54 min |
| Oct 22, 6:10 PM CDT | Special Weather Statement | BRO | Willacy | 65 min |
| Oct 22, 6:21 PM CDT | Flash Flood Warning | BRO | Cameron, Willacy | 84 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.